Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 142, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 10, 2012, 3:50 PM EDT for Charleston County, Colleton County, Dorchester County, South Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2012, 3:50 PM EDT (19:50 UTC)
- Expired
- Jul 10, 2012, 4:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 64 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1486 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
992 WUUS52 KCHS 101950 SVRCHS SCC019-029-035-102045- /O.NEW.KCHS.SV.W.0142.120710T1950Z-120710T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 350 PM EDT TUE JUL 10 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA... CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 445 PM EDT * AT 350 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...6 MILES SOUTH OF ROUND O...MOVING EAST AT 10 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... * SOME LOCATIONS IN THE WARNING INCLUDE... ROUND O...RITTER...JACKSONBORO...COTTAGEVILLE...DELEMAR CROSSROADS...SLANDS BRIDGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER AS THUNDERSTORMS APPROACH. REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3302 8025 3286 8007 3270 8073 3288 8083 TIME...MOT...LOC 1950Z 260DEG 9KT 3285 8052 $$
3 follow-up statements
982 WWUS52 KCHS 102003 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 403 PM EDT TUE JUL 10 2012 SCC019-029-035-102045- /O.CON.KCHS.SV.W.0142.000000T0000Z-120710T2045Z/ DORCHESTER SC-CHARLESTON SC-COLLETON SC- 403 PM EDT TUE JUL 10 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR CENTRAL COLLETON...WEST CENTRAL CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES... AT 403 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CANAAN TO HENDERSONVILLE...MOVING EAST AT 10 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... COTTAGEVILLE...DELEMAR CROSSROADS...GREEN POND...HENDERSONVILLE... JACKSONBORO...MIDDLETON PLACE...RITTER...ROUND O...SLANDS BRIDGE... WALTERBORO AND WHITE HALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3302 8025 3286 8007 3270 8073 3288 8083 TIME...MOT...LOC 2003Z 260DEG 9KT 3300 8027 3277 8071 $$
676 WWUS52 KCHS 102024 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 424 PM EDT TUE JUL 10 2012 SCC019-029-035-102045- /O.CON.KCHS.SV.W.0142.000000T0000Z-120710T2045Z/ DORCHESTER SC-CHARLESTON SC-COLLETON SC- 424 PM EDT TUE JUL 10 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR CENTRAL COLLETON...WEST CENTRAL CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES... AT 425 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM COOKE CROSSROADS TO RITTER...MOVING EAST AT 10 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... COTTAGEVILLE...DELEMAR CROSSROADS...GREEN POND...HENDERSONVILLE... JACKSONBORO...MIDDLETON PLACE...RITTER...SLANDS BRIDGE AND WHITE HALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3285 8078 3302 8025 3286 8007 3270 8073 TIME...MOT...LOC 2025Z 260DEG 9KT 3295 8020 3281 8065 $$
623 WWUS52 KCHS 102041 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 441 PM EDT TUE JUL 10 2012 SCC019-029-035-102051- /O.EXP.KCHS.SV.W.0142.000000T0000Z-120710T2045Z/ DORCHESTER SC-CHARLESTON SC-COLLETON SC- 441 PM EDT TUE JUL 10 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLLETON...WEST CENTRAL CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES WILL EXPIRE AT 445 PM EDT... AT 441 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3285 8078 3302 8025 3286 8007 3270 8073 TIME...MOT...LOC 2041Z 260DEG 9KT 3293 8018 3281 8070 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:51 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 10, 1:51 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 151 PM EDT TUE JUL 10 2012 .SYNOPSIS... A STATIONARY FRONT WILL REMAIN INLAND BEFORE LIFTING BACK NORTH AS A WARM FRIDAY AS ATLANTIC HIGH PRESSURE EXPANDS ACROSS THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EARLY TUESDAY AFTERNOON...THUNDERSTORMS WERE READILY FIRING ALONG THE SC SEA BREEZE AND NEAR INLAND MESOSCALE BOUNDARIES. EXPECT UPSCALE GROWTH IN THUNDERSTORM COVERAGE/INTENSITY AS COMPLEX OUTFLOW BOUNDARIES...SEA BREEZE CONVERGENCE AND SOME POTENTIAL FOR MID LEVEL COLD POOLING WILL SUPPORT PROPAGATION OF MULTICELL THUNDERSTORMS WITH PULSE SEVERE CHARACTERISTICS DEEPER INTO THE FORECAST AREA. SINCE THE REMNANTS OF THE MID LEVEL CAP REMAIN IN EVIDENCE ACROSS S/W COUNTIES...THUNDERSTORMS COULD HOLD OFF IN THIS AREA UNTIL MID TO LATE AFTERNOON. PRE-THUNDERSTORM SBCAPES AT LEAST 3500-4000 J/KG...0-3 KM CAPES AROUND 150 J/KG AND DOWNDRAFT CAPES 1000-1500 J/KG...ACCOMPANIED BY PWATS APPROACHING 2 INCHES....WILL PRIMARILY SUPPORT OCCASIONAL DAMAGING WET MICROBURSTS. SINCE THE ENVIRONMENT HAS NOT BEEN OVERTURNED BY ANY DEEP MOIST CONVECTION SINCE LATE LAST WEEK...SOME MORE CONCENTRATED/PERSISTENT DAMAGING WIND EPISODES WILL BE POSSIBLE. GIVEN -10C TO -30C CAPES EXCEEDING 1000 J/KG ISOLATED LARGE HAIL CANNOT BE RULED OUT..BUT FREEZING LEVELS ABOVE 15 KFT AGL SUGGEST THAT THE POTENTIAL FOR HAIL WILL REMAIN LIMITED. RAISED POPS TO LIKELY ACROSS NORTHERN/INLAND COUNTIES THIS AFTERNOON/EVENING...BUT GREATER COVERAGE OF HIGHER POPS COULD EVENTUALLY BE REQUIRED IF PERSISTENT MULTICELL THUNDERSTORM CLUSTERS DEVELOP. IN ADVANCE OF CONVECTION...TEMPERATURES WILL TOP OUT IN THE LOWER TO MID 90S AT MANY INLAND LOCATIONS...PERHAPS IN THE UPPER 90S AT ISOLATED INLAND GA LOCALES...A COUPLE OF DEGREES LOWER THAN RECENT DAYS. THUNDERSTORMS WILL PRODUCE RAPID/LOCALIZED TEMPERATURE CHANGES. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THIS EVENING...CONVECTION MAY BECOME FAIRLY WIDESPREAD N OF I-16 AND W OF U.S. 17 GIVEN RECENT MODEL TRENDS. DEPENDENT ON WHETHER TSTMS CAN CONGEAL LATER TODAY AND IF IT CAN DIG S ON BOUNDARIES INTO UNTAPPED ATMOSPHERE PROFILES S OF I-16 REMAIN UNCERTAINTIES. LATER SHIFTS MAY NEED TO RAISE SOME INLAND POPS TO LIKELY THIS EVENING WITH SOME STRONGER STORMS AND LOCALLY HEAVY DOWNPOURS A POSSIBILITY. LOW TEMPS IN THE 70S ONCE AGAIN...SLIGHTLY LOWER THAN PREVIOUS MORNINGS FOR MANY AREAS GIVEN THE BETTER CHANCES OF DIURNAL CONVECTION. COVERAGE SHOULD DIMINISH AFTER MIDNIGHT BUT WOULD NOT BE SURPRISED TO SEE SOME RENEWED NEAR COASTAL CONVECTION AFTER 2 AM. A RELATIVELY ACTIVE PATTERN SHOULD CONTINUE MUCH OF THIS WEEK DUE TO A BROAD UPPER TROUGH PARKED TO OUR WEST WITH A SURFACE FRONT DRAPED ACROSS CENTRAL NC/SC. PREVAILING SOUTHEAST SURFACE WINDS WILL ALLOW THE SEABREEZE TO MOVE INLAND FAIRLY EARLY IN THE AFTERNOON. WE EXPECT THE GREATEST SHOWER AND THUNDERSTORM COVERAGE TO BE ACROSS FAR INLAND AREAS CLOSER TO THE SURFACE TROUGH/FRONT WITH VERY LITTLE COVERAGE ALONG THE IMMEDIATE COAST WHERE THE MARINE LAYER MOVES INLAND DURING PEAK HEATING. ACTIVITY SHOULD CONTINUE INTO THE EARLY EVENING BEFORE THE BRUNT OF IT DISSIPATES...LEAVING ONLY ISOLATED SHOWERS/STORMS OVERNIGHT. DECREASING THICKNESSES AND STRENGTHENING ONSHORE LOW-LEVEL FLOW WILL BRING TEMPS BACK CLOSER TO CLIMATOLOGICAL NORMS. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL STRENGTHEN ACROSS THE WESTERN ATLANTIC LATE IN THE PERIOD...RETURNING US TO A MORE NORMAL MID-JULY PATTERN. ISOLATED CONVECTION WILL PRIMARILY DEVELOP ALONG THE SEABREEZE AS IT PUSHES INLAND EACH AFTERNOON. HIGH TEMPS WILL BE IN THE LOWER TO MIDDLE 90S. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... CONFIDENCE IS MODERATE TO HIGH FOR DIRECT THUNDERSTORM IMPACTS AT KCHS THIS AFTERNOON. THUNDERSTORMS COULD ALSO IMPACT KSAV LATE THIS AFTERNOON OR THIS EVENING...BUT CONFIDENCE IN THIS SCENARIO REMAINS INSUFFICIENT FOR ANY TEMPO GROUPS WITHIN THE 18Z TAFS. WILL AMEND AS NEEDED. OUTSIDE THUNDERSTORMS...VFR THROUGH THE 18Z TAF PERIOD. IF/WHERE THUNDERSTORMS OCCUR...THE PROBABILITY FOR BRIEF MVFR OR LOWER CONDITIONS AROUND DAYBREAK WEDNESDAY WILL INCREASE SOMEWHAT. EXTENDED AVIATION OUTLOOK...LOW CHANCE OF MVFR/IFR CONDITIONS IN MAINLY AFTERNOON/EVENING SHOWERS/THUNDERSTORMS EACH DAY THROUGH THE WEEK. && .MARINE... OFFSHORE FLOW WILL GIVE WAY TO THE SEA BREEZE CIRCULATION ONCE AGAIN TODAY. THE DAILY SURGE TRENDS WILL CONTINUE THROUGH TONIGHT WITH MODEL PROGS NOT QUITE AS STRONG FOR TONIGHT AS SOME PREVIOUS OUTPUT. ALSO...THUNDERSTORMS COULD GREATLY ALTER THE PRESSURE PATTERN/LOCAL WINDS THIS AFTERNOON AND TONIGHT. SSW FLOW 10-20 KT AND SEAS 2 TO 4 FT WILL CONTINUE TO BE AVERAGE CONDITIONS. NOCTURNAL SURGING MAY PUSH WATERS CLOSER TO 20 KT THIS EVENING BUT SMALL CRAFT ADVISORY CONDITIONS UNLIKELY. MARINERS IN THE INTRACOASTAL WATERS SHOULD KEEP AN EYE OUT FOR TSTM WIND SHIFT BOUNDARIES THIS AFTERNOON AND EVENING. ATLANTIC HIGH PRESSURE WILL MAINTAIN CONTROL OVER THE MARINE AREA WEDNESDAY INTO THE WEEKEND. SOUTHEAST WINDS WILL PREVAIL BUT CONDITIONS SHOULD STAY WELL BELOW ADVISORY THRESHOLDS. && .EQUIPMENT... THE KCLX WSR-88D REMAINS OUT OF SERVICE. UNTIL REPAIRS ARE COMPLETE...WE WILL BE LIMITED TO OCCASIONAL SCANS IN VCP 11 OR VCP 21. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...SPR SHORT TERM...JRL LONG TERM...JRL AVIATION...SPR MARINE...JRL/SPR EQUIPMENT...SPR
Hazardous weather outlook, Jul 10, 10:39 AM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1039 AM EDT TUE JUL 10 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-111445- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1039 AM EDT TUE JUL 10 2012 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO TO DEVELOP EARLY THIS AFTERNOON ACROSS SOUTHEAST SOUTH CAROLINA. THEN...THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTH AND SOUTHWEST DURING THE AFTERNOON THROUGH THIS EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS EXCEEDING 60 MPH...ALTHOUGH ISOLATED HAIL TO 1 INCH IN DIAMETER WILL ALSO BE POSSIBLE. THE RISK FOR SEVERE WEATHER WILL BE PRIMARILY LOCATED ALONG AND NORTH INTERSTATE 16...ESPECIALLY BETWEEN 1 PM AND 10 PM. CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR UPDATED INFORMATION TODAY. IF YOU PLAN TO BE OUTSIDE THIS AFTERNOON AND EVENING...PREPARE TO MOVE QUICKLY TO SAFE SHELTER IF THREATENING WEATHER APPROACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 10, 2:38 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT TUE JUL 10 2012
SCZ045-101915-
INLAND BERKELEY-
238 PM EDT TUE JUL 10 2012
...MARINERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR...
AT 235 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES WEST OF
EASTERN LAKE MARION TO 14 MILES SOUTH OF EASTERN LAKE MARION...MOVING
NORTHEAST AT 15 MPH.
MARINERS ON EASTERN LAKE MARION SHOULD PREPARE NOW FOR CLOUD TO
WATER LIGHTNING AND GUSTY WINDS TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT EASTERN LAKE MARION.
BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN
WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION
DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY
BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF
BEING STRUCK BY LIGHTNING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3345 8016 3343 8015 3338 8016 3339 8022
3340 8023 3344 8023 3345 8022 3346 8020
TIME...MOT...LOC 1837Z 244DEG 6KT 3336 8041 3323 8025Special weather statement, Jul 10, 2:50 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT TUE JUL 10 2012
SCZ045-101915-
INLAND BERKELEY-
250 PM EDT TUE JUL 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 315 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 249 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MOOREFIELD...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU BEACH...CROSS...NORTHERN LAKE MOULTRIE AND SOUTHERN LAKE
MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3346 8007 3328 7996 3324 8023 3340 8024
3338 8016
TIME...MOT...LOC 1851Z 247DEG 8KT 3332 8021Special weather statement, Jul 10, 3:02 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 302 PM EDT TUE JUL 10 2012 SCZ043-044-101930- DORCHESTER-INLAND COLLETON- 302 PM EDT TUE JUL 10 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND COLLETON COUNTIES THROUGH 330 PM EDT... AT 257 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SPRINGTOWN TO 7 MILES SOUTH OF BELLS CROSSROADS...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CANADYS...RUFFIN AND WALTERBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3316 8049 3289 8064 3287 8094 3312 8073 TIME...MOT...LOC 1902Z 245DEG 10KT 3309 8070 3289 8086
Local storm report, Jul 10, 3:18 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
318 PM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 1 SE INDIAN FIELD 33.22N 80.54W
07/10/2012 DORCHESTER SC DEPT OF HIGHWAYS
SC HIGHWAY PATROL REPORTS A TREE DOWN AT THE
INTERSECTION OF US-15 AND INDIAN FIELD CIRCLE.
&&
EVENT NUMBER CHS1200478
33Special weather statement, Jul 10, 3:23 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT TUE JUL 10 2012
SCZ045-102000-
INLAND BERKELEY-
323 PM EDT TUE JUL 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 400 PM EDT...
AT 319 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR FAREWELL CORNER...MOVING NORTHEAST AT 15
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JAMESTOWN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3321 7947 3319 7949 3313 7980 3331 7986
3334 7976 3332 7974 3332 7970 3330 7967
3328 7957 3324 7950 3324 7948 3323 7945
3321 7944
TIME...MOT...LOC 1923Z 235DEG 12KT 3325 7972Local storm report, Jul 10, 3:38 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 SW RUFFIN 32.98N 80.85W
07/10/2012 COLLETON SC 911 CALL CENTER
THE COLLETON COUNTY WARNING POINT REPORTED TREES AND
POWERLINES DOWN IN THE 12000 BLOCK OF BELLS CROSSROADS.
&&
EVENT NUMBER CHS1200479The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:57 PM EDT | Special Weather Statement | CHS | Clarendon | 33 min |
| Jul 9, 9:47 PM EDT | Special Weather Statement | CHS | Berkeley | 28 min |
| Jul 9, 9:55 PM EDT | Special Weather Statement | CHS | Berkeley | 35 min |
| Jul 9, 10:18 PM EDT | Special Weather Statement | CHS | Berkeley | 27 min |
| Jul 9, 10:28 PM EDT | Special Weather Statement | CHS | Clarendon | 47 min |
| Jul 9, 11:04 PM EDT | Special Weather Statement | CHS | Clarendon | 26 min |
| Jul 9, 11:23 PM EDT | Special Weather Statement | CHS | Berkeley | 67 min |
| Jul 10, 1:38 PM EDT | Special Weather Statement | CHS | Dorchester | 37 min |
| Jul 10, 2:09 PM EDT | Special Weather Statement | CHS | Georgetown | 66 min |
| Jul 10, 2:30 PM EDT | Special Weather Statement | CHS | Dorchester | 30 min |
| Jul 10, 2:38 PM EDT | Special Weather Statement | CHS | Clarendon | 37 min |
| Jul 10, 2:48 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 57 min |
| Jul 10, 2:50 PM EDT | Special Weather Statement | CHS | Berkeley | 25 min |
| Jul 10, 2:57 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 63 min |
| Jul 10, 3:02 PM EDT | Special Weather Statement | CHS | Colleton | 28 min |
| Jul 10, 3:17 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 58 min |
| Jul 10, 3:23 PM EDT | Special Weather Statement | CHS | Berkeley | 37 min |
| Jul 10, 3:44 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 61 min |
| Jul 10, 3:58 PM EDT | Special Weather Statement | CHS | Berkeley | 47 min |
| Jul 10, 4:50 PM EDT | Special Weather Statement | CHS | Colleton | 25 min |
| Jul 10, 5:19 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Jul 10, 5:24 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 66 min |
| Jul 10, 6:01 PM EDT | Special Weather Statement | CHS | Beaufort | 29 min |
| Jul 10, 6:28 PM EDT | Areal Flood Advisory | CHS | Colleton | 92 min |
| Jul 10, 6:38 PM EDT | Special Weather Statement | CHS | Allendale | 37 min |
| Jul 10, 6:40 PM EDT | Special Weather Statement | CHS | Colleton | 35 min |
| Jul 10, 7:42 PM EDT | Special Weather Statement | CHS | Allendale | 33 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.